Approximating the Crossing Number of Apex Graphs

Chimani, Markus and Hliněný, Petr and Mutzel, Petra (2009) Approximating the Crossing Number of Apex Graphs. In: Graph Drawing 16th International Symposium, GD 2008, September 21- 24, 2008 , pp. 432-434(Official URL:

Full text not available from this repository.


We show that the crossing number of an apex graph, i.e. a graph G from which only one vertex v has to be removed to make it planar, can be approximated up to a factor of ∆(G − v ) · d(v )/2 by solving the vertex inserting problem, i.e. inserting a vertex plus incident edges into an optimally chosen planar embedding of a planar graph. Due to a recently developed polynomial algorithm for the latter problem, this establishes the first polynomial fixed-constant approximation algorithm for the crossing number problem of apex graphs with bounded degree.

Item Type: Conference Paper
Additional Information: 10.1007/978-3-642-00219-9_42
Classifications: G Algorithms and Complexity > G.420 Crossings

Actions (login required)

View Item View Item